Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Wilmington, NC

June 19, 2021

NWS Wilmington, NC issued this small craft advisory at Jun 19, 2021, 3:56 AM EDT. It took effect at Jun 19, 2021, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2021, 3:56 AM EDT (07:56 UTC)
In effect from
Jun 19, 2021, 12:00 PM EDT
Expired
Jun 19, 2021, 9:16 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

095 
WHUS72 KILM 190756
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
356 AM EDT Sat Jun 19 2021

AMZ250-252-192000-
/O.NEW.KILM.SC.Y.0044.210619T1600Z-210620T0400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
356 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 15 to 20 kt with frequent gusts up to 25
  kt expected. Seas will only peak out at 3 to 5 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From noon today to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

dch
4 follow-up statements
696 
WHUS72 KILM 191513
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1113 AM EDT Sat Jun 19 2021

AMZ250-252-192315-
/O.NEW.KILM.TR.A.1003.210619T1513Z-000000T0000Z/
/O.CON.KILM.SC.Y.0044.210619T1600Z-210620T0400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1113 AM EDT Sat Jun 19 2021

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 
  kt with gusts up to 30 kt expected. For the Tropical Storm 
  Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 
  4 to 7 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Small Craft Advisory, until midnight EDT tonight.
  For the Tropical Storm Watch, tropical storm force winds may
  develop for a few hours late Sunday night into early Monday
  morning. 

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
419 
WHUS72 KILM 192106
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
506 PM EDT Sat Jun 19 2021

AMZ250-252-200400-
/O.CON.KILM.SC.Y.0044.000000T0000Z-210620T0400Z/
/O.CON.KILM.TR.A.1003.000000T0000Z-000000T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
506 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...TROPICAL STORM WATCH REMAINS IN EFFECT...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 
  kt with gusts up to 25 kt. For the Tropical Storm Watch, south 
  winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Small Craft Advisory, until midnight EDT tonight.
  For the Tropical Storm Watch, tropical storm force winds may
  develop for a few hours late Sunday night into early Monday
  morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
184 
WHUS72 KILM 192231
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
631 PM EDT Sat Jun 19 2021

AMZ250-252-200400-
/O.CON.KILM.SC.Y.0044.000000T0000Z-210620T0400Z/
/O.CON.KILM.TR.A.1003.000000T0000Z-000000T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
631 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...TROPICAL STORM WATCH REMAINS IN EFFECT...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 20 
  kt with gusts up to 25 kt. For the Tropical Storm Watch, south 
  winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Small Craft Advisory, until midnight EDT tonight.
  For the Tropical Storm Watch, tropical storm force winds may
  develop for a few hours late Sunday night into early Monday
  morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ254-256-200645-
/O.EXA.KILM.TR.A.1003.000000T0000Z-000000T0000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
631 PM EDT Sat Jun 19 2021

...TROPICAL STORM WATCH IN EFFECT...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Tropical storm force winds may develop for a few hours 
  late Sunday night into early Monday morning.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
686 
WHUS72 KILM 200116
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
916 PM EDT Sat Jun 19 2021

AMZ250-252-201100-
/O.CAN.KILM.SC.Y.0044.000000T0000Z-210620T0400Z/
/O.CON.KILM.TR.A.1003.000000T0000Z-000000T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
916 PM EDT Sat Jun 19 2021

...TROPICAL STORM WATCH REMAINS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 
  4 to 7 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Tropical Storm force winds possible late Sunday night 
  into early Monday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ254-256-201100-
/O.CON.KILM.TR.A.1003.000000T0000Z-000000T0000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
916 PM EDT Sat Jun 19 2021

...TROPICAL STORM WATCH REMAINS IN EFFECT...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Tropical Storm force winds possible late Sunday night 
  into early Monday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 1:54 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 19, 1:54 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
154 AM EDT Sat Jun 19 2021

.SYNOPSIS...
Dry high pressure will dominate the weather into the first half of
the weekend. Showers and thunderstorms will increase late in
the weekend and into early next week as low pressure lifts
northeast from the Gulf coast. A cold front will bring additional
unsettled weather midweek, followed by high pressure Thursday. A
weak trough may move onshore by the end of the next week.

&&

.UPDATE...
No big changes necessary from the ongoing forecast with this
update.

&&

.NEAR TERM /THROUGH SUNDAY/...
Overall the forecast remains mostly dry certainly tonight and
most if not all of the day Saturday. A shortwave trough will
approach from the northwest and link up with Potential Tropical
Cyclone 3 through the period. Still glaring differences with
regards to the GFS and ECMWF versions but most of these occur
past early morning Sunday. Will continue to advertise isolated
to lower pops mid to afternoon Saturday perhaps sparked by the
Piedmont Trough and moisture advection off of the Atlantic more
for the overnight hours Saturday and along the coast.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
GFS and ECMWF diverge with the evolution of the Gulf low as it lifts
northeast across the SE CONUS Sunday and over the Carolinas Monday.
It's a given that moisture will be on the increase through the
period, with PWAT surging to 2-2.25". The ECMWF maintains stronger
mid-level support, and a stronger surface circulation, leading to a
more organized precipitation event late Sunday into Monday across
the area. The GFS opens the system up and quickly dissipates it,
leaving plenty of moisture, but would result in showers and
thunderstorms being less numerous (more scattered) and more
diurnally-driven Sunday and Monday. Believe the best option at this
point is to stay close to the current forecast, ramping up PoPs to
50-70% by late Sunday into Monday, then drying out Monday night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Mid-level shortwave will pivot across the Appalachians on
Tuesday and push a cold front into the CWA Tuesday evening. With
plenty of lingering moisture, expect decent coverage of showers
and thunderstorms ahead of and along the front on Tuesday.
Models suggest the front will slow as it approaches the coast
Tuesday night, then push offshore Wednesday as another shortwave
swings overhead. PoPs will trend down behind the front
Wednesday, although uncertainty remains in how quickly to bring
them down. Potentially the driest window in the period may be
late Wednesday into early Friday, although will need to maintain
at least a small PoP over the eastern CWA during this time.
Will increase PoPs Friday to 20-30% as coastal trough may
migrate onshore.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR likely thruout this issuance period with VCSH introduced for
southernmost terminals due to increasing moisture well ahead of
the remnants of the tropical cyclone. Mainly high level moisture
to dominate that will transition to mid-level by the end of
this period. Diurnal cu ceilings will occur from midday thru
early this evening. SW-WSW flow will become gusty by midday thru
this evening, with 20+ kt gusts likely at all terminals. The
coastal terminals will see the sea breeze further aid the
sustained and gustiness, and temporarily back wind directions to
SSW.

Extended Outlook...Isolated convection late Sat night, will
become more numerous Sun thru into Mon due to remnants of the
tropical cyclone. Expect periodic MVFR/IFR. Convection late Mon
thru Wed will not be as widespread but the threat for MVFR/IFR
will continue.

&&

.MARINE...
Tonight through Saturday night: Weak wind fields over the region
will sharpen up in the next twelve hours or so as the inland
trough will strengthen and make a run to the coast. Winds will
increase from the current single digits to a range of 10-15
knots by Saturday morning. Strong low level jetting further
increases winds to 15-20 knots into Saturday evening but
confidence erodes as the differences in the handling of
Potential Cyclone 3 begin to be seen moreso after the validity
of this period of the forecast, Sunday morning. For now will
hold steady with winds dropping off a bit after their peak.
Significant seas will slowly build from the current 1-2 feet to
3-4 by the end of the period.

Sunday through Wednesday: South to southwest flow expected
Sunday/Monday between offshore high pressure and remnants of
Gulf low pressure. Differences in model solutions lend to lower
confidence in wind speeds Sunday and Monday. A blend of the GFS
and stronger ECMWF yields 15 kts early Sunday increasing to 20
kts sustained from the SSW later Sunday into Monday. If the
ECMWF ends up verifying, we could see 25-30 kts late
Sunday/early Monday. SW flow will continue Tuesday, diminishing
somewhat as gradient weakens. Model consensus brings a cold
front off the coast Wednesday morning, and winds behind the
front will veer to the NE by Wednesday afternoon, though a
modest gradient should keep them below 15 kts. Seas should build
to 6 ft Sunday night and continue through Monday, which would
necessitate a Small Craft Advisory. Seas will subside late
Monday through Wednesday, though may hold near 5-6 ft in the
outer waters through Tuesday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement from 6 AM EDT this morning through
     this evening for SCZ054-056.
NC...Beach Hazards Statement from 6 AM EDT this morning through
     this evening for NCZ106-108.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...MAS
NEAR TERM...SHK
SHORT TERM...CRM
LONG TERM...CRM
AVIATION...DCH
MARINE...SHK/CRM
Hazardous weather outlook, Jun 19, 3:50 AM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
350 AM EDT Sat Jun 19 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
200800-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
350 AM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-200800-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
350 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small Craft Advisory conditions likely Sun into Mon due to the
remnants of a tropical system.

Small craft conditions possible Tue ahead of an approaching cold
front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-200800-
Coastal Pender-Coastal New Hanover-Coastal Horry-
350 AM EDT Sat Jun 19 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-200800-
Coastal Brunswick-
350 AM EDT Sat Jun 19 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-200800-
Coastal Georgetown-
350 AM EDT Sat Jun 19 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low pressure or the remnants of a tropical system moving in from the
Gulf of Mexico may bring showers and thunderstorms with heavy rain
and possibly severe weather Sun into Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-200800-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
350 AM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small Craft Advisory conditions likely Sun into Mon due to the
remnants of a tropical system.

Small craft conditions possible Tue ahead of an approaching cold
front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:00 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jun 19, 11:08 AM EDTTropical Storm WatchILMNew Hanover, Pender42 hr
Jun 19, 7:59 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jun 19, 3:03 PM EDTSpecial Weather StatementILMDarlington27 min
Jun 19, 4:09 PM EDTSpecial Weather StatementILMDarlington36 min
Jun 19, 4:31 PM EDTSpecial Weather StatementILMMarion29 min
Jun 19, 4:58 PM EDTSevere Thunderstorm WarningILMHorry, Marion11 min

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.